Alert archive / Tennessee / Wind Advisories in 2013
Wind Advisory 14, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Dec 20, 2013, 3:23 PM CST for 39 counties in Tennessee. It took effect at Dec 21, 2013, 10:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2013, 3:23 PM CST (21:23 UTC)
- In effect from
- Dec 21, 2013, 10:00 AM CST
- Expired
- Dec 22, 2013, 1:52 AM CST
- In force
- 16 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 381 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOHX 202123 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 323 PM CST FRI DEC 20 2013 ...WIND ADVISORY IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE FROM SATURDAY MORNING UNTIL EARLY SUNDAY MORNING... .A FRONTAL SYSTEM WAS CURRENTLY LOCATED FROM ILLINOIS SOUTHWESTWARD THROUGH ARKANSAS AND TEXAS. AS THIS FEATURE WORKS SLOWLY EASTWARD OVER THE NEXT 24 TO 36 HOURS...A DEVELOPING SURFACE LOW WILL MOVE NORTHEASTWARD ALONG THE BOUNDARY. AS THE SURFACE LOW APPROACHES THE MISSISSIPPI RIVER LATE SATURDAY AFTERNOON...THE ASSOCIATED PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN OVER MIDDLE TN. THE TIGHTENING GRADIENT WILL THEN COUPLE WITH AN APPRECIABLE DEGREE OF SUBSIDENCE IN THE LOWER LEVELS ON SATURDAY AFTERNOON. AS THIS HAPPENS...WIND SPEEDS WILL INCREASE ALONG WITH ASSOCIATED GUSTS AS WELL. CURRENTLY...IT LOOKS AS THOUGH WIND SPEEDS WILL BE STRONGEST ACROSS NORTHWESTERN SECTIONS OF MIDDLE TN. ALONG AND NORTHWEST OF A CELINA...WATERTOWN TO PULASKI LINE...WIND SPEEDS ON SATURDAY MORNING WILL START OUT AROUND 15 TO 25 MPH. DURING THE DAY HOWEVER...SPEEDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH BY LATE AFTERNOON. ACROSS THE REMAINDER OF MIDDLE TN... WIND SPEEDS WILL ALSO START OUT IN THE 15 TO 25 MPH RANGE IN THE MORNING. THEN...ON SATURDAY AFTERNOON AND EVENING THE SPEEDS WILL REACH THE 15 TO 30 MPH LEVEL WITH GUSTS TO 40 MPH. THE ELEVATED WIND SPEEDS SHOULD CONTINUE THROUGH MUCH OF SATURDAY NIGHT AS WELL. THE WINDS WILL BEGIN TO DECREASE TOWARD SUNRISE ON SUNDAY MORNING. TNZ005>011-022>034-056>066-075-077>080-093>095-210530- /O.NEW.KOHX.WI.Y.0014.131221T1600Z-131222T1000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 323 PM CST FRI DEC 20 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM CST SATURDAY TO 4 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 4 AM CST SUNDAY. * TIMING...FROM 10 AM SATURDAY MORNING UNTIL 4 AM SUNDAY MORNING. * WINDS...TO THE NORTHWEST OF A CELINA TO WATERTOWN TO PULASKI LINE...WINDS WILL BE 25 TO 35 MPH WITH GUSTS OF UP TO 50 MPH. ELSEWHERE...WINDS WILL BE 15 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 21
7 follow-up statements
949 WWUS74 KOHX 210141 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 741 PM CST FRI DEC 20 2013 ...WIND ADVISORY FOR MIDDLE TENNESSEE FROM SATURDAY MORNING UNTIL EARLY SUNDAY MORNING... .A STRONG FRONT AND LOW PRESSURE SYSTEM WILL APPROACH THE REGION...BRINGING STRONG AND GUSTY WINDS. WIND SPEEDS WILL BE STRONGEST ACROSS NORTHWESTERN SECTIONS OF MIDDLE TN. SATURDAY MORNING WINDS WILL START IN THE 15 TO 25 MPH RANGE. DURING THE AFTERNOON...WINDS WILL INCREASE. EASTERN SECTIONS WILL HAVE AFTERNOON WINDS OF 15 TO 25 MPH...WITH SOME 40 MPH GUSTS. AREAS ALONG AND WEST OF I 65 WILL HAVE WINDS INCREASING TO 15 TO 30 MPH...WITH GUSTS TO 45 MPH. THE ELEVATED WIND SPEEDS WILL CONTINUE INTO SATURDAY NIGHT AS WELL. SOME GUSTS TO 50 MPH ARE POSSIBLE...IN ADDITION TO STRONG WINDS POSSIBLE WITH THUNDERSTORMS THAT WILL BE CROSSING THE AREA. THE WINDS WILL BEGIN TO DECREASE TOWARD SUNRISE ON SUNDAY MORNING. TNZ005>011-022>034-056>066-075-077>080-093>095-211200- /O.CON.KOHX.WI.Y.0014.131221T1600Z-131222T1000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 741 PM CST FRI DEC 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 4 AM CST SUNDAY... * TIMING...FROM 10 AM SATURDAY MORNING UNTIL 4 AM SUNDAY MORNING. * WINDS...20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 13
171 WWUS74 KOHX 210848 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 248 AM CST SAT DEC 21 2013 ...WIND ADVISORY FOR MIDDLE TENNESSEE LATE THIS MORNING UNTIL EARLY SUNDAY MORNING... .A STRONG FRONT AND LOW PRESSURE SYSTEM WILL SKIRT THE REGION ...BRINGING STRONG GUSTY WINDS TO THE MID-STATE. WIND SPEEDS WILL QUICKLY INCREASE LATE THIS MORNING INTO THE 15 TO 30 MPH RANGE...GUSTING 40 TO 45 MPH AT TIMES. ELEVATED WIND SPEEDS WILL CONTINUE INTO TONIGHT AS WELL. SOME GUSTS TO 50 MPH MAY OCCUR. ADDITIONALLY...DAMAGING WINDS ARE POSSIBLE AS AN EXPECTED LINE OF THUNDERSTORMS PASSES. WINDS WILL BEGIN TO DECREASE TOWARD SUNRISE ON SUNDAY MORNING. TNZ005>011-022>034-056>066-075-077>080-093>095-211800- /O.CON.KOHX.WI.Y.0014.131221T1600Z-131222T1000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 248 AM CST SAT DEC 21 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM CST SUNDAY... * TIMING...FROM 10 AM THIS MORNING UNTIL 4 AM SUNDAY MORNING. * WINDS...20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
014 WWUS74 KOHX 211726 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1126 AM CST SAT DEC 21 2013 ...WIND ADVISORY FOR MIDDLE TENNESSEE UNTIL EARLY SUNDAY MORNING... .A STRONG FRONT AND LOW PRESSURE SYSTEM WILL APPROACH MIDDLE TENNESSEE...BRINGING STRONG GUSTY WINDS TO THE MID-STATE. WIND SPEEDS WILL QUICKLY INCREASE INTO THE 20 TO 30 MPH RANGE DURING THE AFTERNOON HOURS...GUSTING TO 40 TO 45 MPH AT TIMES. THESE ELEVATED WIND SPEEDS WILL CONTINUE INTO TONIGHT AS WELL. SOME GUSTS TO 50 MPH MAY OCCUR. ADDITIONALLY...DAMAGING WINDS WILL BE POSSIBLE AS AN EXPECTED LINE OF THUNDERSTORMS PASSES. WINDS WILL BEGIN TO DECREASE TOWARD SUNRISE ON SUNDAY MORNING. TNZ005>011-022>034-056>066-075-077>080-093>095-220000- /O.CON.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 1126 AM CST SAT DEC 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... * TIMING...THROUGH 4 AM SUNDAY MORNING. * WINDS...20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 31
906 WWUS74 KOHX 212234 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 434 PM CST SAT DEC 21 2013 ...WIND ADVISORY FOR MIDDLE TENNESSEE UNTIL EARLY SUNDAY MORNING... .A STRONG COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE OVERNIGHT... AND PRODUCE A BRIEF PERIOD OF STRONG AND GUSTY WINDS. AS THE FRONT NEARS...YOU CAN EXPECT WIND SPEEDS TO RAPIDLY INCREASE TO BETWEEN 20 MPH AND 30 MPH...WITH OCCASIONAL GUSTS OF 40 TO 45 MPH. THESE ELEVATED WIND SPEEDS WILL LIKELY CONTINUE INTO THE EARLY MORNING HOURS AS WELL. ADDITIONALLY...DAMAGING WINDS WILL BE POSSIBLE AS A LINE OF THUNDERSTORMS PASSES. WINDS WILL BEGIN TO DECREASE TOWARD SUNRISE SUNDAY MORNING. TNZ005>011-022>034-056>066-075-077>080-093>095-221000- /O.CON.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 434 PM CST SAT DEC 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... * TIMING...THROUGH 4 AM SUNDAY MORNING. * WINDS...20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 19
961 WWUS74 KOHX 220412 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1012 PM CST SAT DEC 21 2013 ...WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN TWO THIRDS OF MIDDLE TENNESSEE UNTIL EARLY SUNDAY MORNING... .A STRONG COLD FRONT WILL PUSH ACROSS EASTERN MIDDLE TENNESSEE THROUGH EARLY SUNDAY MORNING... AND PRODUCE A BRIEF PERIOD OF STRONG AND GUSTY WINDS. AS THE FRONT NEARS...YOU CAN EXPECT WIND SPEEDS TO RAPIDLY INCREASE TO BETWEEN 20 MPH AND 30 MPH...WITH OCCASIONAL GUSTS OF 40 TO 45 MPH. ADDITIONALLY...DAMAGING WINDS WILL BE POSSIBLE AS A LINE OF THUNDERSTORMS PASSES. WINDS WILL BEGIN TO DECREASE TOWARD SUNRISE SUNDAY MORNING. TNZ005>007-022>026-056>058-093-220515- /O.CAN.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/ STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN-LEWIS-WAYNE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...LOBELVILLE... CENTERVILLE...HOHENWALD...WAYNESBORO 1012 PM CST SAT DEC 21 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT...THAT PRODUCED STRONG AND GUSTY WINDS EARLIER IN THE NIGHT...HAS NOW MOVED EAST OF THE AREA. AS A RESULT...THE WIND ADVISORY FOR WESTERN MIDDLE TENNESSEE HAS BEEN CANCELLED. $$ TNZ008>011-027>034-059>066-075-077>080-094-095-221000- /O.CON.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/ SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY- VAN BUREN-LAWRENCE-GILES- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... LAWRENCEBURG...PULASKI 1012 PM CST SAT DEC 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... * TIMING...THROUGH 4 AM SUNDAY MORNING. * WINDS...20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 19
993 WWUS74 KOHX 220544 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1144 PM CST SAT DEC 21 2013 ...WIND ADVISORY REMAINS IN EFFECT FOR EASTERN MIDDLE TENNESSEE UNTIL EARLY SUNDAY MORNING... .A STRONG COLD FRONT WILL PUSH ACROSS EASTERN MIDDLE TENNESSEE THROUGH EARLY SUNDAY MORNING...AND PRODUCE A BRIEF PERIOD OF STRONG AND GUSTY WINDS. AS THE FRONT NEARS...YOU CAN EXPECT WIND SPEEDS TO RAPIDLY INCREASE TO BETWEEN 20 MPH AND 30 MPH...WITH OCCASIONAL GUSTS OF 40 TO 45 MPH. ADDITIONALLY...DAMAGING WINDS WILL BE POSSIBLE AS A LINE OF THUNDERSTORMS PASSES. WINDS WILL DECREASE AFTER THE FRONT PASSES LATE TONIGHT. TNZ008>010-027>031-059>062-094-095-220645- /O.CAN.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/ SUMNER-MACON-CLAY-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-LAWRENCE-GILES- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... GAINESBORO...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...LAWRENCEBURG...PULASKI 1144 PM CST SAT DEC 21 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND ADVISORY FOR MOST AREAS BETWEEN THE INTERSTATE 65 CORRIDOR AND THE CUMBERLAND PLATEAU. THE COLD FRONT...THAT PRODUCED STRONG AND GUSTY WINDS EARLIER IN THE NIGHT..HAS NOW MOVED EAST OF THE AREA. $$ TNZ011-032>034-063>066-075-077>080-221000- /O.CON.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/ PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-CUMBERLAND- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON... JAMESTOWN...WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE... SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT... SPENCER 1144 PM CST SAT DEC 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... * TIMING...THROUGH 4 AM SUNDAY MORNING. * WINDS...20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS. LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 19
872 WWUS74 KOHX 220752 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 152 AM CST SUN DEC 22 2013 ...WIND ADVISORY CANCELLED... TNZ011-032>034-063>066-075-077>080-220900- /O.CAN.KOHX.WI.Y.0014.000000T0000Z-131222T1000Z/ PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-CUMBERLAND- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON... JAMESTOWN...WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE... SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT... SPENCER 152 AM CST SUN DEC 22 2013 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND ADVISORY. STRONG GRADIENT WINDS ASSOCIATED WITH A PASSING COLD FRONT HAVE MOVED EAST OF THE MID-STATE. WINDS BEHIND THIS FRONT OVERNIGHT HOWEVER STILL MAY GUST TO 25 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Dec 20, 11:37 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Dec 20, 11:37 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1137 AM CST FRI DEC 20 2013 .AVIATION UPDATE...FOR 18Z TAF PACKAGE... APPROACHING UPPER LEVEL SYSTEM WILL RESULT IN TRICKY AVIATION FORECAST THIS PACKAGE AND WILL GET TRICKIER WITH FUTURE PACKAGES. MODELS INDICATE THAT CEILINGS WILL FLUCTUATE VFR/MVFR FOR FIRST FEW HOURS OF TAF PERIOD ESPECIALLY FOR KCKV AND KBNA. EXPECT CEILINGS TO FALL TO MVFR CRITERIA EVENTUALLY OVER THIS TIME FRAME. WIND FIELDS ARE CURRENTLY GUSTY WITH GUSTS UP TO 30 KT ALREADY OBSERVED AT KBNA. AS A RESULT...BELIEVE LLWS IS NOT NEEDED AS EARLY IN THE TAF PERIOD AS PREVIOUS FORECAST MENTIONED. STILL INCLUDED LLWS FOR TOMORROW MORNING AS LOW LEVEL JET CONTINUES TO INTENSIFY IN ADVANCE OF THE AFOREMENTIONED APPROACHING SYSTEM. && .PREV DISCUSSION... /ISSUED 436 AM CST FRI DEC 20 2013/ UPDATE...FOR 12Z TAFS. AVIATION... A STORM SYSTEM BREWING ACROSS THE PLAINS WILL BEGIN SHIFTING EASTWARD...AFFECTING THE MID-STATE TODAY BUT MORE-SO TONIGHT. CIGS ARE EXPECTED TO DROP INTO MVFR LEVELS BY DAYS END AS ISO SHWRS POP UP ACROSS THE NORTHWEST...THEN LIKELY IFR LEVELS TONIGHT AS PCPN BECOMES INCREASING MORE WIDESPREAD. VSBYS SHOULD FOLLOW SUIT TONIGHT DROPPING LARGELY INTO THE 3-5 MILE RANGE. WIND LIKELY TO GUST 20-25KT RANGE TODAY...WITH LLWS POSSIBLE AGAIN TONIGHT AS 40-50KT JET CONTINUES 2-3KFT. PREV DISCUSSION... /ISSUED 236 AM CST FRI DEC 20 2013/ DISCUSSION... .SEVERE POTENTIAL EXIST FOR MIDDLE TENNESSEE SATURDAY AFTERNOON AND EVENING... MODELS CONTINUE TO BE IN AGREEMENT IN BRINGING DEEP UPPER TROUGH OUT THE SOUTHWESTERN US EASTWARD THIS WEEKEND WHILE DEVELOPING AN INVERTED SURFACE TROUGH INITIALLY FROM EAST TEXAS UP THROUGH THE OHIO RIVER VALLEY. ON SATURDAY UPPER TROUGH EJECTS OUT AND TAKES ON SHARP NEGATIVE TILT AND DEVELOPS A CLOSED SURFACE LOW OVER ARKANSAS DURING THE DAY SATURDAY. THE LOW WILL MOVE QUICKLY NORTHEAST AND INTO SOUTHERN ILLINOIS BY MIDNIGHT SATURDAY NIGHT. STRONG TO SEVERE STORMS WILL LIKELY BE ON-GOING DURING THE DAY SATURDAY ALONG AND JUST AHEAD OF FRONT AND TRANSLATE EASTWARD CLOSE TO THE TENNESSEE RIVER BY EARLY SATURDAY EVENING. MODELS DEVELOP A SQUALL LINE FROM SOUTHWEST OHIO DOWN THROUGH WEST CENTRAL KENTUCKY...WESTERN MIDDLE TENNESSEE INTO NORTH ALABAMA EARLY SATURDAY EVENING. THERE COULD BE ISOLATED SUPER CELLS OUT AHEAD OF THE SQUALL LINE AS EARLY AS SATURDAY AFTERNOON IN MIDDLE TENNESSEE. THE SQUALL LINE WILL EXIT PLATEAU SHORTLY AFTER 12Z SUNDAY. VERY POWERFUL LOW LEVEL WIND FIELDS WILL DEVELOP OUT AHEAD OF THIS SYSTEM ON SATURDAY. LOW LEVEL JET CLIMBS TO 70 KNOTS UP THROUGH MIDDLE TENNESSEE BY SATURDAY AFTERNOON AND EVENING. WITHOUT GOING INTO DETAILS THERE ARE SEVERAL SIGNIFICANT PARAMETERS THAT ARE BEGINNING TO COME TOGETHER FOR A SEVERE WEATHER THREAT INCLUDING POSSIBLE TORNADOES IN MIDDLE TENNESSEE SATURDAY AFTERNOON THROUGH THE EVENING. UNSEASONABLY WARM TEMPERATURES THIS WEEKEND WITH THE HIGH ON SATURDAY AT NASHVILLE CLOSE TO THE RECORD OF 73 SET BACK IN 1967. THE WARM TEMPS WILL BE SHORT LIVED AS COLD FRONT WILL EXIT AREA ON SUNDAY NIGHT FOLLOWED BY MUCH COOLER TEMPS AS 1040 MBAR SURFACE HIGH WORKS DOWN THROUGH THE CENTRAL PLAINS FIRST OF NEXT WEEK. A SURFACE COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY BRINGING A CHANCE FOR SHOWERS. CLIMATE...DECEMBER TORNADOES ARE SOMEWHAT RARE IN TENNESSEE. ITS BEEN 13 YEARS SINCE A TORNADO HAS OCCURRED IN THE MONTH OF DECEMBER IN TENNESSEE. THE LAST TIME A TORNADO OCCURRED IN TENNESSEE DURING THE MONTH OF DECEMBER WAS IN THE YEAR 2000. THE LAST TIME THERE WAS A FATALITY CAUSED BY A TORNADO IN DECEMBER WAS IN 1988 WHEN A MAN WAS KILLED IN WILLIAMSON COUNTY ON DECEMBER 24TH 1988. A TORNADO OCCURRED IN DECEMBER 1987 AND IN 1982. TWO TORANDOES OCCURRED IN 1978...THREE IN 1977...TWO IN 1973...ONE IN 1971...THREE IN 1967...ONE IN 1964...THREE IN 1957. WILL ISSUE AN SPS SHORTLY ADDRESSING THE SEVERE THREAT FOR MIDDLE TENNESSEE. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && TB12
Hazardous weather outlook, Dec 20, 8:31 AM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 831 AM CST FRI DEC 20 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-211445- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 831 AM CST FRI DEC 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE SATURDAY AFTERNOON AND NIGHT. A SURFACE LOW WILL RACE FROM THE SOUTHERN PLAINS SATURDAY MORNING INTO THE OHIO VALLEY BY EARLY SUNDAY. THIS IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO THE AREA SATURDAY AFTERNOON...FOLLOWED BY A SQUALL LINE SATURDAY NIGHT. DAMAGING WINDS AS WELL AS ISOLATED TORNADOES MAY ACCOMPANY THESE STORMS. SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL BE QUITE STRONG ON SATURDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. GUSTS OVER 40 MPH ARE LIKELY OVER MUCH OF THE AREA. A WIND ADVISORY WILL LIKELY BE ISSUED LATER TODAY. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 99
In the hours before
Special weather statement, Dec 20, 1:07 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 107 PM CST FRI DEC 20 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-202230- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 107 PM CST FRI DEC 20 2013 ...STRONG WINDS LIKELY AND SEVERE STORMS POSSIBLE IN MIDDLE TENNESSEE SATURDAY AND SATURDAY NIGHT... A POWERFUL STORM SYSTEM EXTENDING FROM THE SOUTHERN PLAINS INTO THE TENNESSEE AND OHIO VALLEYS ON SATURDAY WILL BRING STRONG WINDS AND A THREAT FOR SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE SATURDAY AFTERNOON AND SATURDAY NIGHT. THE MAIN THREAT IS FOR DAMAGING WINDS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE STORMS WILL MOST LIKELY OCCUR DURING THE LATE AFTERNOON TO EVENING HOURS ACROSS NORTHWEST MIDDLE TENNESSEE...WHILE AREAS NEAR THE INTERSTATE 65 CORRIDOR TO SOUTHWEST MIDDLE TENNESSEE WILL BE THREATENED FROM THE EVENING HOURS UNTIL SHORTLY AFTER MIDNIGHT. THE EASTERN PORTION OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU SHOULD SEE THEIR GREATEST CHANCE OF SEVERE STORMS FROM AFTER MIDNIGHT SATURDAY NIGHT UNTIL DAYBREAK SUNDAY. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF THE APPROACHING STORM SYSTEM ON SATURDAY AND CONTINUE THROUGH SATURDAY NIGHT. GUSTY WINDS IN THE MORNING WILL INCREASE BY AFTERNOON...WITH GUSTS BETWEEN 40 AND 50 MPH POSSIBLE ACROSS THE REGION. A WIND ADVISORY WILL LIKELY BE ISSUED FOR MIDDLE TENNESSEE. 49
Nearby
Wind Advisories in Tennessee, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.